Spot bleeding for 2 weeks straight

Patient

Q: Can taking your birth control pills in reverse for one package, like starting at week 3 cause you to spot bleed for 2 weeks straight?

Doctor

A:   Thank you for your query.
Birth control pills should be used accurately for them to be effective in avoiding an unwanted pregnancy. When used regularly without missing from day 5 of the menstrual cycle to day 25 of the cycle, they can provide contraception of up to 95% effectiveness. Since they are hormonal pills they should be used appropriately or else they may cause hormonal imbalance & lead to intermenstrual bleeding, intermittent spotting or irregular cycles.
Hope that answers your query. Have a good day.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews